I am taking gabapentin for intense lower back and thigh

default
Posted on Sat, 21 Jul 2018 in Pain Management
Question: I am taking gabapentin for intense lower back and thigh pain. It was recommended by a friend to take Mobic, too. Is there a problem with taking both? Also, I have taken Motrin for pain and it seems to help.
doctor
Answered by Dr. Matt Wachsman 1 hour later
Brief Answer:
no problem at all

Detailed Answer:
They work by complementary mechanisms and are often taken together. Gabapentin has a very good safety profile. Other than sleepiness--which occurs in 1 in three people trying it--there are not side effects with it. Mobic is a long actiing aspirin like drug. As such, it can cause stomach irritation or lowered kidney function and change bleeding/clotting ability. Mobic is an anti-inflammatory that helps on pain. Gabapentin is a nerve depressant that helps pain due to nerve irritation.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 3661 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2